MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Hematoma (1884); Nausea (1970); Vomiting (2144); Constipation (3274)
Date of Event 02/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.In response to reports of vascular related complications, histosonics has incorporated the following warning into its labeling: "mechanical injury to critical structures (e.G., vascular structures, liver capsule, bile ducts) may occur when these structures are within the ptv.The likelihood of bleeding and/or mechanical injury may also increase with additional and/or subsequent treatments within a treatment session or across follow-up treatments.".
 
Event or Problem Description
On (b)(6) 2026, a 53-year-old female with metastatic renal cell carcinoma underwent histotripsy to one lesion in liver segment vi (5.6 x 5.8 cm tumor dimension; three overlapping treatment volumes).On (b)(6 2026), the patient presented to the emergency department with worsening right-sided abdominal and back pain, along with nausea, vomiting, and constipation and was admitted.Laboratory results showed mildly elevated liver enzymes (alt 123, ast 74), with normal white blood cell count (6.0), low procalcitonin (0.1), and normal lactate (0.7).Hemoglobin decreased to 11.4 g/dl from the baseline value of 12.2 g/dl.Ct imaging showed a large necrotic mass in the right liver (segments vi/vii), measuring approximately 10 x 7.7 x 14 cm, with internal gas and small areas that could represent minor bleeding.Findings were considered likely related to post-treatment changes.The patient was discharged on (b)(6) 2026.Mri on (b)(6) 2026 showed a large fluid-filled area at the treatment site.On (b)(6) 2026, a percutaneous drain was placed, with output consistent with liquefied hematoma.No blood transfusions were required, and no hemodynamic instability occurred.Per the treating physician, the drain was removed and the patient has completely recovered.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key24984612
Report Number3027664504-2026-00016
Device Sequence Number21452618
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale